Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 40, NWS Northern Indiana

May 21, 2017

NWS Northern Indiana issued this small craft advisory at May 21, 2017, 4:01 PM EDT. It took effect at May 21, 2017, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 21, 2017, 4:01 PM EDT (20:01 UTC)
In effect from
May 21, 2017, 8:00 PM EDT
Expired
May 22, 2017, 11:00 AM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

001 
WHUS73 KIWX 212001
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT SUN MAY 21 2017

LMZ043-046-220415-
/O.NEW.KIWX.SC.Y.0040.170522T0000Z-170522T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
401 PM EDT SUN MAY 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT MONDAY. 

* WINDS...WEST 15 TO 25 KNOTS OVERNIGHT, BACKING SOUTHWEST 10 TO
  20 KNOTS MONDAY. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
474 
WHUS73 KIWX 220155
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EDT SUN MAY 21 2017

LMZ043-046-221000-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-170522T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
955 PM EDT SUN MAY 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

* WINDS...WEST 15 TO 25 KNOTS OVERNIGHT, BACKING SOUTHWEST 10 TO 
  20 KNOTS MONDAY. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
914 
WHUS73 KIWX 220825
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EDT MON MAY 22 2017

LMZ043-046-221500-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-170522T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
693 
WHUS73 KIWX 221451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT MON MAY 22 2017

LMZ043-046-221600-
/O.EXP.KIWX.SC.Y.0040.000000T0000Z-170522T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EDT MON MAY 22 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 21, 1:53 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 21, 1:53 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
153 PM EDT Sun May 21 2017

.SYNOPSIS...
Issued at 130 PM EDT Sun May 21 2017

A cold front and collocated showers exit the region during the
afternoon allowing for some breaks in the clouds heading into
tonight. Dry conditions are expected tonight and Monday as high
pressure moves into the region. However, another low pressure
system returns for Tuesday and Wednesday resulting in showers and
possibly some thunder. Rain is still possible Thursday, but to a
lesser extent as the system finally exits the area. Lows tonight
will be able to fall into the upper 40s, but highs will rebound
into the upper 60s to low 70s on Monday and Tuesday. Wednesday and
Thursday will have below normal highs only reaching the mid to
upper 60s before temps finally rebound into the 70s and possibly
into the 80s for the weekend.

&&

.UPDATE...
Issued at 1042 AM EDT Sun May 21 2017

Update issued to more succinctly capture narrow frontally forced
convection. So far relatively shallow cells, quite limited
pulse/flash activity past hour, however additional modest
upstream destabilization along with 40-50m/12 hour height falls
should be sufficient to get increase in depth for more potential
isolated lightning flashes. Wrap around moisture progressively
filling in across northeast IL and will increase cloud coverage
with a partial blend towards latest hi-res model trends. Quick
eastward progression of the linear convection/cloud coverage
requiring downward trend to temps as well.

&&

.SHORT TERM...(Today and Tonight)
Issued at 454 AM EDT Sun May 21 2017

The cold front will move across the area today, bringing an end to
the showers and storms. Some storms are possible, but the storms are
not expected to reach severe limits given limited instability.
Little additional rainfall is expected over the areas that had
heavier rain last night.

&&

.LONG TERM...(Monday through Saturday)
Issued at 454 AM EDT Sun May 21 2017

After a break in the rainy weather Monday, another round of rain is
expected during the middle of the week as a strong impulse drops
into the long wave pattern over eastern North America. For this
package, have favored a GFS solution of an upper low cutting off
around or north of the Ohio River Wednesday night. Rainfall
amounts from this next system could range from half an inch to an
inch and a half by Thursday morning. It looks like temperatures
will be held in the low 60s Wednesday given clouds and rain. The
upper level winds should become more southwest by late in the week
and allow temperatures to rise well into the 70s and possibly
into the 80s this upcoming weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 130 PM EDT Sun May 21 2017

Cold front pushes out of the area during the afternoon changing
wind direction, scouring out moisture and allowing for some wind
gusts this afternoon. Conditions are back into VFR for this
afternoon. However, will have to watch a 700mb trough move through
between 00z and 06z tonight for a reduction back to MVFR before
conditions improve to VFR again for Monday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Murphy
SYNOPSIS...Roller
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 21, 5:41 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
541 AM EDT Sun May 21 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
541 AM EDT Sun May 21 2017 /441 AM CDT Sun May 21 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms today. The storms are not
expected to become severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-220945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
541 AM EDT Sun May 21 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Small craft advisory conditions are possible tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:38 PM EDTSpecial Weather StatementIWXCass22 min
May 20, 8:48 PM EDTAreal Flood AdvisoryIWXCass, Pulaski, White6 hr
May 20, 9:12 PM EDTSpecial Weather StatementIWXMiami33 min
May 20, 9:35 PM EDTSpecial Weather StatementIWXFulton25 min
May 20, 9:43 PM EDTAreal Flood AdvisoryIWXCass, Elkhart, Fulton, Kosciusko, Marshall, Saint Joseph6 hr
May 20, 9:53 PM EDTFlash Flood WarningIWXFulton, Marshall3 hr
May 20, 9:58 PM EDTSpecial Weather StatementIWXWabash32 min
May 20, 10:00 PM EDTAreal Flood AdvisoryIWXElkhart, LaGrange3 hr
May 20, 10:23 PM EDTFlash Flood WarningIWXElkhart, Kosciusko3 hr
May 20, 10:33 PM EDTAreal Flood AdvisoryIWXGrant, Huntington, Miami, Wabash5 hr
May 20, 10:41 PM EDTSpecial Weather StatementIWXHuntington34 min
May 20, 11:25 PM EDTSpecial Weather StatementIWXHuntington, LaGrange, Noble, Steuben, Whitley65 min
May 21, 2:29 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley48 hr
May 21, 4:21 AM EDTRiver Flood WarningIWXCass, Miami, Wabash47 hr
May 21, 6:05 AM EDTRiver Flood WarningIWXNoble21 days
May 21, 8:59 AM EDTRiver Flood WatchIWXCarroll, White24 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.